Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Sep 10, 2015, 8:12 PM EDT for Martin County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 8:12 PM EDT (00:12 UTC)
- Expired
- Sep 10, 2015, 9:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Martin County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS52 KMHX 110012
SVRMHX
NCC117-110100-
/O.NEW.KMHX.SV.W.0049.150911T0012Z-150911T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
812 PM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 810 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR TARBORO...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSTON...HAMILTON...OAK CITY AND HASSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND
VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3606 7732 3601 7721 3599 7721 3599 7720
3597 7719 3594 7719 3594 7713 3593 7712
3593 7709 3594 7705 3589 7702 3589 7704
3587 7704 3587 7700 3589 7696 3586 7695
3584 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 0010Z 263DEG 35KT 3596 7762
$$
261 follow-up statement
386
WWUS52 KMHX 110041
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
841 PM EDT THU SEP 10 2015
NCC117-110100-
/O.CON.KMHX.SV.W.0049.000000T0000Z-150911T0100Z/
MARTIN NC-
841 PM EDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN MARTIN COUNTY...
AT 839 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF LEWISTON WOODVILLE...OR 15 MILES EAST
OF TARBORO...AND MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTON...HAMILTON...OAK CITY AND HASSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND
VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3606 7732 3601 7721 3599 7721 3599 7720
3597 7719 3594 7719 3594 7713 3593 7712
3593 7709 3594 7705 3589 7702 3589 7704
3587 7704 3587 7700 3589 7696 3586 7695
3584 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 0039Z 263DEG 35KT 3599 7730
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 7:01 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 10, 7:01 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
701 PM EDT THU SEP 10 2015
.SYNOPSIS...
HIGH PRESSURE REMAINS WELL OFF THE SOUTHEAST COAST THROUGH
FRIDAY. A WEAK TROF OF LOW PRESSURE WILL APPROACH FROM THE WEST
TONIGHT THEN SLOWLY MOVE INTO THE AREA ON FRIDAY. AREA OF LOW
PRESSURE WILL DEVELOP NORTHWEST OF THE REGION SATURDAY INTO
SATURDAY NIGHT THEN PASS NORTH OF THE AREA SUNDAY. A COLD FRONT
TRAILING THE LOW WILL CROSS THE AREA SUNDAY NIGHT FOLLOWED BY HIGH
PRESSURE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 650 PM THURSDAY...LINE OF CONVECTION ACROSS THE EASTERN
PIEDMONT MAY AFFECT OUR COASTAL PLAINS COUNTIES OVER THE NEXT
SEVERAL HOURS. LATEST 3KM HRRR SHOWS THIS WITH SOME OF THE
ACTIVITY MAKING CLOSE TO THE COAST BY MORNING. HAVE TWEAKED POPS
TO HIGH CHANCE INLAND TAPERING BACK TO SLIGHT CHANCE COAST. STORMS
HAVE HAD THE HISTORY OF PRODUCING HEAVY RAINFALL...FREQUENT
LIGHTNING AND A BIT OF WIND DAMAGE NEAR THE NORTH
CAROLINA/VIRGINIA BORDER. AIRMASS STILL QUITE UNSTABLE ACROSS OUR
REGION...BUT WOULD EXPECT TO STORMS TO WEAKEN SOME WITH LOSS OF
HEATING OVER THE NEXT 2-3 HOURS. ANOTHER WARM/MUGGY NIGHT WITH
LOWS RANGING FROM LOW 70S DEEP INLAND TO UPPER 70S BEACHES.
REMNANT CONVECTIVE CLOUD DEBRIS/INCREASING CLOUDINESS OVERNIGHT
SHUD DETER WIDESPREAD FOG FORMATION ALTHO SOME PATCHY FOG
ESPECIALLY WHERE ANY PRECIP HAS FALLEN WILL BE POSSIBLE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 320 PM THU...SFC TROF SLOWLY PUSHES INTO THE FORECAST AREA
FRIDAY AND MAY HELP FOCUS INCREASING PRECIP CHANCES DURING DIURNAL
CYCLE AIDED BY APPROACH OF WEAK MID LEVEL TROF DURING THE
AFTERNOON. WILL CAP POPS AT GOOD CHANCE FOR NOW GIVEN THE
GENERALLY WEAK FORCING MECHANISMS BUT PRECIP CHANCES MAY NEED TO
BE RAISED IF LATER MODELS RUNS SUPPORT A WETTER SCENARIO.
INSTABILITY WILL BE LACKING FRIDAY SO NOT EXPECTING MUCH OF SEVERE
THREAT. NOT AS WARM TOMORROW AS CLOUDS WILL HELP HOLD TEMPS IN THE
MID AND UPPER 80S BUT WITH DEW POINTS REMAINING IN THE 70S, HEAT
INDICES WILL REACH INTO THE LOW 90S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 310 PM THU...UNSETTLED THIS WEEKEND AS STRONG FRONTAL
SYSTEM IMPACTS THE REGION...THEN DRIER AND COOLER FOR NEXT WEEK.
A STRONG COLD FRONT WILL APPROACH THE REGION FRI NIGHT AND SAT AS
ASSOCIATED UPPER LEVEL TROUGH DEEPENS TO THE WEST. SPC HAS ENC
OUTLOOKED IN MARGINAL RISK FOR SVR TSTMS SAT. DEEP SW FLOW
CONTINUES AHEAD OF THE FRONT WITH THE REGION IN THE WARM SECTOR.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH
GOOD FORCING AND INCREASING SHEAR. AT THIS TIME THINK THE BEST
CHANCE FOR STRONG/SEVERE STORMS WOULD BE LATE AFTERNOON AND EARLY
EVENING...WITH THE MAIN THREATS DAMAGING WIND GUSTS AND LOCALLY
HEAVY RAINFALL. LATEST 12Z GUIDANCE HAS SLOWED THE BOUNDARY AND
ASSOCIATED PRECIP SLIGHTLY. THE LIMITING FACTOR CONTINUES TO BE
INSTABILITY. THOUGH MORE INSTABILITY COULD BE REALIZED IF WE SEE
SOME BREAKS IN THE CLOUDS. ADJUSTED POPS SLIGHTLY...THOUGH
CONTINUED HIGH CHANCE INCREASING TO LIKELY SAT EVENING/NIGHT.
UPPER LOW AND TROUGH STRENGTHEN TO THE NORTH SUNDAY AS TRAILING
COLD FRONT PUSHES THROUGH THE AREA. GFS STILL SLIGHTLY FASTER THAN
THE ECMWF WITH THE FRONTAL PASSAGE...BUT EXPECT FRONT TO MOVE
THROUGH LATE SUN/SUN EVENING. DRIER AND COOLER AIR WILL BE
GRADUALLY FILTERING INTO THE REGION WITH PRECIP TAPERING OFF FROM
WEST TO EAST.
HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY AS UPPER TROUGH
PUSHES OFF THE EAST COAST. HIGH WILL REMAIN ANCHORED OVER THE
AREA THROUGH THURSDAY. VERY PLEASANT WEATHER EXPECTED WITH THE
REGION SEEING THE FIRST GLIMPSE OF FALL...AS DEWPOINTS DROP INTO
THE 50S. LOW LEVEL THICKNESS VALUES SUPPORT TEMPS A FEW DEGREES
BELOW NORMAL...WITH HIGHS IN THE UPPER 70S/LOW 80S AND OVERNIGHT
LOWS IN THE MID/UPPER 50S INLAND AND LOW/UPPER 60S ALONG THE
COAST.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 00Z SATURDAY/...
AS OF 655 PM THURSDAY...SCATTERED THUNDERSTORMS MOVING OFF THE
EASTERN PIEDMONT MAY IMPACT THE KPGV/KISO TAF SITES THROUGH LATE
EVENING. LESSER CHANCES OF CONVECTION AT KEWN/KOAJ. THINK DEBRIS
CLOUDINESS FROM THIS CONVECTION ACCOMPANIED BY WEAK LOW-LEVEL
MIXING SHOULD PRECLUDE ANY WIDESPREAD FOG FORMATION
OVERNIGHT...ALTHOUGH A FEW PATCHES OF DENSE FOG WILL BE POSSIBLE
IN AREAS THAT RECEIVE RAINFALL. VFR CONDITIONS SHOULD PREVAIL
THROUGH MID-AFTERNOON FRIDAY AS WILL LIKELY BE DELAYED INTO THE
AFTERNOON.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 310 PM THU...PERIODS OF SUB-VFR WILL BE POSSIBLE FRI NIGHT
THROUGH SUNDAY...WITH SCATTERED TO NUMEROUS SHOWER/TSTMS AHEAD OF
A STRONG COLD FRONT. PRED VFR CONDITIONS SHOULD RETURN BY LATE
SUNDAY AS A COLD FRONT PUSHES THROUGH THE TERMINALS.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 7 PM THURSDAY...GRADIENT BETWEEN APPROACHING FRONTAL TROUGH AND
HIGH PRESSURE OFFSHORE WILL CONTINUE TO CREATE SW WINDS OF 10 TO
20 KNOTS WITH FREQUENT GUSTS TO AROUND 25 KNOTS OVER THE PAMLICO
SOUND AND CENTRAL AND SOUTHERN WATERS. SMALL CRAFT ADVISORIES WILL
REMAIN IN EFFECT INTO EARLY FRIDAY MORNING. THE TROF PUSHES INTO
THE MARINE AREA FRIDAY WITH WINDS SHIFTING NORTH AND BECOMING
LIGHT OVER NORTHERN COASTAL WATERS, WHILE REMAINING SW AT MODERATE
SPEEDS OVER SOUTHERN AREAS DURING THE AFTERNOON.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 310 PM THU...A STRONG COLD FRONT WILL APPROACH THE WATERS
FROM THE WEST FRIDAY NIGHT AND SATURDAY. PRESSURE GRADIENT WILL
TIGHTEN WITH SWLY WINDS INCREASING TO 15-25KT AND SEAS BUILDING TO
4-6FT. PERIOD OF SCA CONDITIONS EXPECTED TO DEVELOP EARLY SAT
EVENING AND CONTINUE INTO EARLY SUN MORNING...MAINLY SOUTH OF
OREGON INLET. SW/WSW 10-20KT CONTINUES SUN WITH SEAS 2-5FT. THE
FRONT WILL MOVE THROUGH THE WATERS LATE SUN/SUN EVENING...WITH
HIGH PRESSURE BUILDING IN BEHIND THE FRONT. HIGH PRESSURE WILL
REMAIN ANCHORED OVER THE AREA MONDAY AND TUESDAY. WINDS BECOMING
N/NW LESS THAN 15KT FOR MON AND SEAS 2-4FT...AND 10KT OR LESS TUE
WITH SEAS 1-3FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ135-152-154-
156-158.
&&
SYNOPSIS...BTC
NEAR TERM...CTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CTC/CQD
MARINE...BTC/CTC/CQDHazardous weather outlook, Sep 10, 3:42 AM EDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 AM EDT THU SEP 10 2015 NCZ029-044>047-079>081-090>094-110745- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 342 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SATURDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-110745- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 342 AM EDT THU SEP 10 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SATURDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:59 PM EDT | Special Weather Statement | MHX | Martin | 46 min |
| Sep 10, 9:15 PM EDT | Special Marine Warning | MHX | 45 min | |
| Sep 10, 9:39 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 51 min |
| Sep 10, 9:58 PM EDT | Special Marine Warning | MHX | 47 min | |
| Sep 10, 10:28 PM EDT | Special Weather Statement | MHX | Tyrrell | 62 min |
| Sep 10, 10:33 PM EDT | Special Weather Statement | MHX | Currituck | 42 min |
| Sep 10, 10:36 PM EDT | Special Weather Statement | MHX | Duplin | 54 min |
| Sep 10, 11:00 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 45 min |
| Sep 10, 11:37 PM EDT | Special Weather Statement | MHX | Duplin | 53 min |
| Sep 10, 11:43 PM EDT | Special Weather Statement | MHX | Beaufort | 32 min |
| Sep 11, 12:24 AM EDT | Special Weather Statement | MHX | Beaufort, Tyrrell | 36 min |
| Sep 11, 12:28 AM EDT | Special Weather Statement | MHX | Jones | 32 min |
| Sep 11, 9:07 AM EDT | Small Craft Advisory | MHX | 113 min | |
| Sep 11, 3:50 PM EDT | Small Craft Advisory | MHX | 42 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.